Skoči na glavni sadržaj

Stručni rad

https://doi.org/10.2478/10004-1254-61-2010-1997

Extreme Hyperkalaemia Caused by Concomitant Use of a NSAID and an ACE Inhibitor in an Elderly Patient

Dinko Rogulj ; Department of Internal Medicine, General Hospital Brežice, Brežice, Slovenia
Marko Hauptfeld ; Department of Anesthesiology and Intensive care, General Hospital Brežice, Brežice, Slovenia
Mojca Savnik Iskra ; Department of Internal Medicine, General Hospital Brežice, Brežice, Slovenia
Vanda Kostevc Zorko ; Department of Internal Medicine, General Hospital Brežice, Brežice, Slovenia
Milena Strašek ; Department of Internal Medicine, General Hospital Brežice, Brežice, Slovenia


Puni tekst: engleski pdf 67 Kb

str. 241-244

preuzimanja: 836

citiraj


Sažetak

Extreme hyperkalaemia is a life-threatening electrolyte disorder. It is relatively common in patients with severe renal insuffi ciency. This report describes a case of extreme hyperkalaemia caused by drugs in
an 82-year-old female patient without severe renal insuffi ciency, who was successfully treated without haemodialysis. The patient had been treated for arterial hypertension and type 2 diabetes mellitus for 30 years. Over the last years she had been receiving enalapril and metformin. Three weeks before the admission to the hospital, she was receiving a non-steroidal anti-infl ammatory drug (NSAID) because of the back pain.
She was admitted to hospital due to a collapse and weakness in the limbs. Laboratory tests showed extreme hyperkalaemia, high blood sugar, metabolic acidosis, elevated serum creatinine and blood urea nitrogen (BUN), and a slightly elevated serum sodium. On ECG, we noticed typical signs of hyperkalaemia.
The patient was treated with a slow intravenous bolus of calcium gluconate and intravenous infusion of sodium chloride with insulin, glucose with insulin and sodium bicarbonte. After the treatment, all laboratory fi ndings normalised together and the patient felt better. This case shows that physicians should be very careful when prescribing NSAIDs to elderly patients treated with drugs that affect renal function.

Ključne riječi

arterial hypertension, chronic diseases, diabetes mellitus, diclofenac, enalapril, side effects

Hrčak ID:

54045

URI

https://hrcak.srce.hr/54045

Podaci na drugim jezicima: hrvatski

Posjeta: 2.190 *